Arizona, 2022Damaging Wind in Arizona, July 5, 2022
July 5, 2022 · NWS TWC · 1 event in 1 county or zone
Isolated thunderstorms moved northeast across Pinal County during the afternoon. One storm damaged the Apache Sky Casino near Dudleyville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms moved northeast across Pinal County during the afternoon. One storm damaged the Apache Sky Casino near Dudleyville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jul 5, 1:24 PM MST, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 5, 1:24 PM MST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
124 PM MST Tue Jul 5 2022
.SYNOPSIS...Today through Friday there will be less coverage in daily
showers and thunderstorms. The best chance of rain will be limited
to areas near the Mexico and New Mexico borders. With less shower
and thunderstorm activity around, temperatures will gradually warm
and peak over the weekend. Thunderstorm activity will eventually
increase again late this weekend into next week.
&&
.DISCUSSION...Radar is currently scanning a few showers and
thunderstorms northwest of Tucson moving roughly toward the north
at 10-15 mph. This activity started popping up around 10am due to
a fairly moist morning sounding and ample early sunshine.
However, drier air is quickly overspreading the region making the
environment less favorable for vertical development. With this in
mind, good model agreement shows a quieter afternoon, favoring
mountains and northern areas.
Climatologically dry PW amounts will hover over the region for
multiple days, and dew points are forecast to crash back down into
the 40s. Combined with warming aloft on southwesterly flow, this
should keep a pretty good lid on thunderstorm activity, especially
on Thursday which looks dry for most locales. Temperatures will
also be on the rise over the coming days as the upper ridge
repositions itself closer to the southwestern US. As we head into
the weekend, the high is progged to shift closer to the Four
Corners region, allowing for easterly flow which ushers in a more
unstable airmass. This pattern should get thunderstorm activity
going again, especially for the eastern portions of our forecast
area.
&&
.AVIATION...Valid through 07/00Z.
FEW-SCT clouds at 6k-8k ft AGL will persist through 06/03z with FEW
remaining at 10k-15k ft AGL through 06/18z. Isolated SHRA/TSRA will
be focused north of the terminals across Pinal County through 06/00z
with no impact at KOLS/KTUS anticipated. S/SW winds between 10-15
kts gusting near 20 kts will continue through 06/02z this evening,
becoming light overnight at less than 10 kts. Aviation discussion
not updated for TAF amendments.
&&
.FIRE WEATHER...A decrease in moisture will keep minimum relative
humidity values between 15-25 percent across the lower elevations
over the next several afternoons. Less coverage in showers and
thunderstorms can be expected through Friday with the focus east
and south of Tucson. An upswing in activity is expected again
later this upcoming weekend.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&
Public...Howlett
Aviation...Guillet
Fire Weather....Howlett
Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 5, 3:22 PM MST, 53 minutes before
Special Weather Statement
National Weather Service Tucson AZ
322 PM MST Tue Jul 5 2022
AZZ506-052300-
Southeast Pinal County including Kearny/Mammoth/Oracle-
322 PM MST Tue Jul 5 2022
...A strong thunderstorm will impact portions of east central Pinal
County through 400 PM MST...
At 322 PM MST, Doppler radar was tracking a strong thunderstorm near
Dudleyville, or 7 miles north of Mammoth, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dudleyville and Aravaipa Canyon Wilderness.
This includes the following highways...
Route 77 between mile markers 117 and 134.
Route 177 between mile markers 139 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3298 11078 3299 11076 3300 11076 3303 11073
3306 11072 3305 11053 3274 11059 3276 11078
3306 11087 3306 11083
TIME...MOT...LOC 2222Z 181DEG 16KT 3282 11069
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AWHThunderstorm Wind, Pinal
- When
- July 5, 4:15 PM MST
- Where
- Pinal County, 6.91 mi SE of Dudleyville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 32.887, -110.703
Thunderstorm winds damaged a large entertainment/dining tent adjacent to a casino.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in South Dakota, July 5, 20222 deaths · $682,000 · 1 in hail · 55 events
- Tornado and Hail in Montana, July 5 to 9, 2022$200,000 · EF0 · 89 events
- Hail and Damaging Winds in Nebraska, July 5 to 6, 2022$2.1 million · 1.75 in hail · 7 events
- Tornadoes and Damaging Winds in Maryland, July 5, 2022$309,000 · EF1 · 6 events
- Damaging Winds in Iowa, July 5, 2022$346,000 · 78 kt wind · 8 events
- Tornado and Damaging Winds in Virginia, July 5, 2022$73,000 · EF1 · 16 events
- Flash Flooding and Damaging Winds in Indiana, July 5, 2022$128,000 · 61 kt wind · 24 events
- Flash Flood and Damaging Wind in Minnesota, July 5, 2022$301,000 · 2 events
- Flash Flood and Damaging Wind in South Carolina, July 5 to 6, 2022$300,000 · 50 kt wind · 2 events
- Damaging Winds in North Carolina, July 5, 20224 injured · $20,000 · 55 kt wind · 16 events
- Flash Flood in Iowa, July 5, 2022$185,000 · 1 event
- Flash Flooding and Hail in Minnesota, July 5, 2022$112,000 · 2.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1048677.